Alert archive / New Mexico / Wind Advisories in 2012
Wind Advisory 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Aug 4, 2012, 2:05 PM MDT. It took effect at Aug 4, 2012, 9:00 PM MDT. It was in force for 89 min.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 2:05 PM MDT (20:05 UTC)
- In effect from
- Aug 4, 2012, 9:00 PM MDT
- Expired
- Aug 4, 2012, 10:29 PM MDT
- In force
- 89 min
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS75 KABQ 042005 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 205 PM MDT SAT AUG 4 2012 ...STRONG EAST CANYON WINDS IN THE MIDDLE RIO GRANDE VALLEY TONIGHT THROUGH SUNDAY MORNING... .A STRONG COLD FRONT SLIDING SOUTHWESTWARD THROUGH NORTHEAST AND EAST-CENTRAL NEW MEXICO EARLY THIS AFTERNOON WILL CONTINUE TO PUSH SOUTH AND WEST THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE FRONT WILL SURGE WESTWARD THROUGH THE CANYONS AND GAPS OF THE SANDIA AND MANZANO MOUNTAINS AND INTO THE MIDDLE RIO GRANDE VALLEY SHORTLY AFTER SUNSET. WINDS WILL GRADUALLY DIMINISH AROUND MID- MORNING SUNDAY. NMZ519-050415- /O.NEW.KABQ.WI.Y.0036.120805T0300Z-120805T1500Z/ ALBUQUERQUE METRO AREA- 205 PM MDT SAT AUG 4 2012 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY. * LOCATION...THE MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA. * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED IN ALBUQUERQUE ALONG AND NEAR THE INTERSTATE 40 CORRIDOR WEST OF TIJERAS CANYON TO 9 MILE HILL. * TIMING...9 PM MDT THIS EVENING THROUGH 9 AM MDT SUNDAY MORNING. * VISIBILITY...LOCALLY REDUCED TO BETWEEN 3 AND 5 MILES IN DUST PRONE AREAS...NEAR OPEN FIELDS...AND CONSTRUCTION SITES. * LOCAL IMPACTS...STRONG CROSSWINDS CAN BE EXPECTED...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS AND ROADWAYS...INCLUDING INTERSTATE 25 FROM ALGADONES TO BELEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
627 WWUS75 KABQ 050429 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1029 PM MDT SAT AUG 4 2012 NMZ519-050530- /O.CAN.KABQ.WI.Y.0036.000000T0000Z-120805T1500Z/ ALBUQUERQUE METRO AREA- 1029 PM MDT SAT AUG 4 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. EAST TO NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS...HOWEVER THE THREAT FOR ANY ADVISORY LEVEL WINDS HAS ENDED. $$ GUYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Aug 4, 11:49 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 11:49 AM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1149 AM MDT SAT AUG 4 2012 .AVIATION... 18Z TAF CYCLE DYNAMIC WEATHER SITUATION THE NEXT 24 HOURS. CURRENTLY...A VIGOROUS BACK DOOR COLD FRONT PUSHES ACROSS THE EASTERN PLAINS. STORMS WILL FIRE UP ALONG THIS BOUNDARY AND FAVOR THE EAST SLOPES OF THE CNTRL MOUNTAIN CHAIN AND PORTIONS OF THE EASTERN PLAINS. THE STRONGER STORMS WILL MOST LIKELY DROP CIGS/VIS INTO THE MVFR CATEGORY. MTN TOP OBSCD SHOULD BE PLENTIFIUL WITHIN THE SANGRE DE CRISTOS. LVS...TCC AND TO A LESSER EXTENT SAF/ABQ SHOULD BE IMPACTED. CONTINUED WITH TEMPO WORDING AT BOTH LVS AND TCC. ALSO WENT WITH SOME PREVAILING RAIN WITH NEAR MVFR CONDITIONS AT LVS AND TCC THIS EVENING AND OVERNIGHT. LVS IS LIKELY TO SEE MORE SOLID MVFR AS THE NIGHT GOES ON...ESPECIALLY IF THEY GET A BUNCH OF RAINFALL DUE TO MODEL PREDICTED UPSLOPE WIND. THE OTHER AVIATION WEATHER HAZARD WILL BE STRONG GAP WINDS THAT ARE LIKELY TO IMPACT ABQ THIS EVENING. TRICKY FORECAST AS IT CONCERNS TIMING AND PERHAPS EVEN STRENGTHS. WILL BE DEPENDENT ON OUTFLOW ENHANCED COLD POOL INTERACTIONS ALONG AND EAST OF THE CNTRL MOUNTAINS. EITHER WAY...LOOKING AT AWW WIND SPEEDS FOR ABQ THIS EVENING AND OVERNIGHT. 50 && .PREV DISCUSSION...324 AM MDT SAT AUG 4 2012... IT IS SHAPING UP TO BE AN ACTIVE COUPLE OF DAYS ACROSS THE LAND OF ENCHANTMENT. BACK DOOR COLD FRONT IS BARRELING DOWN THE EASTERN PLAINS OF COLORADO ATTM...JUST PUSHING THROUGH PUEBLO AS OF THIS WRITING. SHOULD BE MAKING IT INTO NE NM BY 7 AM. COULD BRIEFLY SEE WIND ADVISORY TYPE SPEEDS THIS MORNING AT CLAYTON...WITH A GUST TO 50 MPH NOT OUT OF THE QUESTION. OTHERWISE... THIS FRONT WILL UNDOUBTEDLY WREAK HAVOC ON HIGH TEMPERATURES TODAY...BUT THE GOOD NEWS IS THEY WILL BE LOWER THAN YESTERDAYS READINGS BY 10 TO 15 DEGREES. IN ADDITION TO THE LOWER TEMPERATURES...THE MAIN STORY WILL BE THE PRECIPITATION ACROSS THE EASTERN PLAINS. STORMS SHOULD INITIALLY DEVELOP ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS DUE TO UPSLOPE FLOW...AND THEN DEVELOP ALONG AND BEHIND THE FRONT ITSELF. AREAS ALONG AND JUST NORTH OF I-40 SEEM TO BE THE FAVORED SPOT. GFS CONTINUES TO SUFFER FROM CONVECTIVE FEEDBACK ISSUES...BUT HAS BEEN CONSISTENTLY PLACING THE HEAVIEST RAIN IN THIS AREA. PWATS SHOULD INCREASE BEHIND THE FRONT TO ROUGHLY 125 PERCENT OF NORMAL...WHICH SHOULD RESULT IN AREAS OF HEAVY...BUT BENEFICIAL... RAIN. CONSIDERED HOISTING A FLASH FLOOD WATCH... HOWEVER...THE HEAVIEST RAINS SHOULD BE SOUTH OF THE TRACK FIRE BURN SCAR...AND EAST OF THE PACHECO AND THE REST OF THE PLAINS HAVE HAD LITTLE TO NO ANTECEDENT MOISTURE. ITS NOT OUT OF THE QUESTION THAT LOCALIZED FLASH FLOODING COULD DEVELOP...BUT THINKING ADVISORIES WILL BE THE RULE. HOWEVER...THOSE TRAVELING ALONG INTERSTATE 40 LATE THIS AFTERNOON AND EVENING SHOULD WATCH FOR ABRUPT CHANGES IN VISIBILITY IN HEAVY RAIN. THE FRONT...LIKELY AIDED BY OUTFLOW...WILL PUSH THRU THE GAPS OF THE CENTRAL MTN CHAIN THIS EVENING. ADVISORY TYPE WIND SPEEDS ARE POSSIBLE BUT WILL LET DAY SHIFT MONITOR THE STRENGTH AND PROGRESSION OF THE FRONT BEFORE PULLING THE TRIGGER. LOW LEVEL MOISTURE WILL FILTER INTO WESTERN PORTIONS OF THE STATE TONIGHT AS THE FRONT REACHES THE ARIZONA BORDER. MEANWHILE...THE UPPER HIGH WILL BE INCHING BACK WESTWARD AND MAY BE FAIRLY ELONGATED OVER THE STATE BY SUNDAY AFTERNOON. ABOVE NORMAL PWATS...AND SLOW STORM MOVEMENT...10KTS OR LESS...WILL LIKELY RESULT IN AREAS OF HEAVY RAIN ACROSS THE NORTH AND WEST. OF PARTICULAR CONCERN WILL BE THE BURN SCAR AREAS...AND A FLASH FLOOD WATCH WILL BE LOOKED AT MORE CLOSELY DURING LATER SHIFTS. EVEN NON-BURN SCAR AREAS MAY NEED A WATCH. THIS WILL HINGE ON HOW MUCH INSTABILITY CAN DEVELOP WITH MORNING CLOUD COVER...BUT IF THE NAM IS CORRECT...QUITE A BIT OF INSTABILITY WILL DEVELOP RESULTING IN VERY HEAVY RAIN RATES. BY MONDAY...THE UPPER HIGH WILL SET UP SHOP OVER THE FOUR CORNERS AND WILL NOT MEANDER FAR FROM THERE THROUGH AT LEAST THURSDAY. THIS WILL MEAN RECYCLE MODE FOR THE STATE...AS THE MONSOONAL PLUME WILL BE SHUNTED TO THE SOUTH AND NO APPRECIABLE LOW LEVEL MOISTURE INTRUSION IS PROGGED. SHOWERS AND THUNDERSTORMS WILL FAVOR THE HIGH TERRAIN...AND ADJACENT AREAS TO THE SOUTHWEST. IN GENERAL... CONVECTIVE COVERAGE WILL SLOWLY DECREASE THROUGHOUT THE WORK WEEK. 34 .FIRE WEATHER... MOISTURE PLUME REMAINS SQUARELY OVER MUCH OF NEW MEXICO TODAY. AN UNSEASONABLY STRONG BACK DOOR COLD FRONT WILL BLAST INTO THE NE TODAY WITH FRESH...LOW LEVEL MOISTURE BEHIND IT. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ALONG AND BEHIND THE COLD FRONT AND SCATTERED ELSEWHERE IN THE WESTERN HALF OF THE SATE THIS AFTERNOON. SHOWERS AND STORMS WILL LINGER WELL INTO TONIGHT ACROSS THE NORTHEAST QUARTER OF THE STATE. MEANWHILE THE BACK DOOR COLD FRONT WILL RUSH INTO THE RIO GRANDE VALLEY TONIGHT WITH GUSTS TO 45 MPH AROUND ALBUQUERQUE. MODELS INDICATE THAT THE HIGH PRESSURE CENTER ALOFT OVER TX WILL BEGIN TO MIGRATE WESTWARD SUNDAY. SUBSIDENCE NEAR AND SOUTH OF THIS HIGH MAY LIMIT CONVECTIVE DEVELOPMENT IN EAST CENTRAL AND SOUTHEAST NEW MEXICO SUNDAY WHILE THE WESTERN AND NORTHERN PARTS OF THE STATE WILL HAVE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS LIKELY ON SUNDAY. THE FURTHER MIGRATION OF THE HIGH ALOFT TOWARDS THE FOUR CORNERS REGION WILL BE THE KEY TO THE PLACEMENT OF CONVECTIVE ACTIVITY NEXT WEEK AS MOISTURE WILL AGAIN BECOME MORE DIFFUSE. NORTH AND NORTHEAST STEERING FLOW ALOFT NEXT WEEK COULD STILL ALLOW FOR SOME SHOWER/TSTM CHANCE FOR ALL OF OUR AREA...WITH THE FOUR CORNERS BEING ONE OF THE DRIER REGIONS UNDER THE HIGH ALOFT...AS WELL AS OUR SOUTHEAST ZONES WITH UNFAVORABLE STEERING FLOW. DAYTIME MINIMUM RELATIVE HUMIDITIES THROUGH NEXT WEEK WILL BE NEARLY ALL 20 PERCENT OR ABOVE...WHILE NIGHTTIME RECOVERIES WILL GENERALLY BE GOOD TO EXCELLENT. 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ519-520. && 50
Hazardous weather outlook, Aug 4, 6:00 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 4 2012 NMZ501>540-051200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DIVE SOUTH ACROSS THE EASTERN PLAINS TODAY. AREAS OF HEAVY RAIN MAY DEVELOP ALONG AND BEHIND THE FRONT THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND JUST NORTH OF INTERSTATE 40. LOCALIZED FLOODING IS POSSIBLE. VISIBILITIES MAY BE REDUCED FOR THOSE TRAVELLING ALONG INTERSTATE 40. ADDITIONALLY...AN ISOLATED STRONG STORM WITH SMALL HAIL AND GUSTY WINDS IS ALSO POSSIBLE ACROSS THE EAST CENTRAL PLAINS. TONIGHT...THE FRONT WILL PUSH WESTWARD THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN. EAST CANYON WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY AFTERNOON AND EVENING. HIGH RAIN RATES ARE POSSIBLE WHICH MAY CAUSE LOCALIZED AREAS OF FLASH FLOODING. EARLY NEXT WEEK...DAILY ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE HIGH TERRAIN WILL BE THE RULE. SLOW MOVING THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:14 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 4, 3:28 PM MDT | Flash Flood Watch | ABQ | 31 hr | |
| Aug 4, 4:38 PM MDT | Special Weather Statement | ABQ | Guadalupe | 52 min |
| Aug 4, 5:33 PM MDT | Areal Flood Advisory | ABQ | Catron | 117 min |
| Aug 4, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 33 min |
Nearby
Wind Advisories in New Mexico, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.